I am taking 1mg 2X Daily and it works fine but the sedative side effects are kinda annoying.Is there any other medication that works in the same way as klonopin and doesn't have alot of side effects.I also am constantly getting B-at saying be careful or don't be getting addicted to those things.First off.I have seizures,and even if I was addicted.I would rather be addicted than to have spasms eveynight in bed.My family has alot of nerve and I feel as though people who have medical conditions are constantly getting downed for them.
The problem with klonopin (clonazepam) belongs to the family of benzodiazepines, which are very addicting.
There are many other meds like Topamax, Tegretol, Trileptal, Depakote which can work better for you.
Discuss this with your Doctor. You must be aware all medications have side effects, some are stronger and others not. Your doctor has to outweigh the benefits versus the risks.
klonopin also treats anxiety and panic disorders, and "off label uses" like OCD--obsessive compulsive disorder ( which I suffer from all). I am bipolar, I take this medication along with other meds which help me maintain stability.
So contact your doctor and ask him-her, or get a second opinion.-
Maso's right; Klonopin gets a bad rap because it is a benzo, which are very addictive. Unfortunately, fatigue/drowsiness is a known side-effect for almost all anti-convulsants. I'd suggest talking with your doctor and seeing if he/she thinks one of the other meds Maso provided might work better for you. Good job listing those Maso! Your list was spot on! Hope this helps.
Klonopin is one of the few anti seizure drugs that I know of that have such a long half life. Lyrica is about 6 hours, Keppra is about 7 hours, and it's side effects include loss of hair, Lamotrigine is 24 to 34 hr, but the side effect profile is obscene, Klonopin however has a half life of 18 to 50 hrs., and other than the sedative side effects and addictive profile, it's side effects aren't that bad at all. I don't understand the mass fear of benzo's as just about any drug that affects the brain has a discontinuation syndrome of some sort. SSRI's, SNRI's, Lyrica, etc. all of them. It's also strange to me that no one ever complains about diabetics who need to take their medication on a chronic basis, however, the moment that you cross over to the realm of benzo's, it's totally different.
Yes, it's true, if you actually want to go threw sudden withdrawal (WHY would you ever want to??) it is considered to be the worst type of drug out there, however, if tapered slowly,you can stop it at any time. Also, benzo's have proven the test of time, invented in the 1950's, the long term effects are very very minimal, as my grandmother was on Valium for over 30 years, consistently won at bridge to the point where people were wary to play against her, and this was true well up into her 90's. She passed away at 98. Lyrica and many other medications don't have this sort of history to them, and in that way when expected to be used long term are much more risky in my opinion, including SSRI's. I personally take 3mg of Klonopin per day for anxiety, and have no troubles with it at all, but yes, family tends to find it to be one of the most concerning drugs that I'm currently on. Oh well, it just got a bad wrap during the 1970's when it became a lifestyle drug, and not many knew that was addictive. Good luck to you!!
I've read some of your comments and I like your attitude! But first, not EVERYONE thinks Klonopin is bad. Yes it can be addicting and make you tired, but so can many other meds. There are new anti seizure meds coming on the market every week it seems. I guess it's a matter of what works for you. If Klonopin works, don't worry about what others may think. This is between you and your doctor. If the tiredness is becoming a serious problem, talk with your doctor about switching medications to something with a less sedating effect. Hang in there! No one should question or judge you about your meds. I just hope you can find a good alternative.
My best wishes and good luck!
The reason people get upset over Klonopin (well I do) is because of the deep rooted addiction it does have on a person. I am currently dealing with this situation with my boyfriend of 18 years..He's "the man" that I fell in love with years ago... and after taking Klonopin..of course more then he's supposed to (off the street)..he transforms into a "being" that I haven't, don't, and won't KNOW ! A total different "thing"(for lack of a better term) ! And then he proceeds to do and say things that he never would anyother time then after he's ingested the - what I call the "killer Klonopine" !! They're are several other medications for you to take other then this horrible, nasty drug... And it sounds like you're also extremely defensive and bitter over something also..Hey talk to your doctor and be honest..Think about taking care of yourself..thoughts be with you !
- Klonopin Information for Consumers
- Klonopin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Klonopin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 May 2010 • 1 answer
My son has been on Triliptal for about 3 years now and I don't know if this is a side effect or not?
Posted 23 Jun 2010 • 3 answers
Posted 17 Mar 2011 • 2 answers
Posted 29 May 2011 • 4 answers
Posted 2 Jan 2012 • 1 answer